Hail, Sheridan
- When
- July 9, 5:57 PM MST
- Where
- Sheridan County, 31 mi SSW of Gordon
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.383, -102.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 9, 12:12 PM MST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 212 PM CDT FRI JUL 9 2004 ...FORECAST CONCERNS TSTMS TONIGHT...SATURDAY NIGHT AND TEMPERATURES THEREAFTER... .DISCUSSION... SHORT TERM... VERY HEALTHY 800MB THETA E RIDGE TONIGHT THROUGH SATURDAY NIGHT AND A WEAK CAP NEAR 12C WILL ALLOW FOR TWO MORE ROUNDS OF TSTMS TO DEVELOP. THEREAFTER...BOTH THE AVN AND ETA BUILD A STRONG CAP ACROSS ALL OF THE FCST AREA. AT THE SFC...HAVE DISCOUNTED THE ETA 2M TEMPS AS RECENT RAINS WILL AFFECT THE SFC ENERGY BUDGET AND ALLOW FOR SOMETHING CLOSE TO GUIDANCE FOR HIGHS. ACTUALLY WENT A LITTLE BELOW GUIDANCE SINCE THE RAINFALL HAS BEEN ABOVE NORMAL. EXTENDED... SUMMER PATTERN WILL CONTINUE TO SLOWLY EVOLVE THROUGH DAY 5. THE AVN IS SUGGESTING THE RIDGE WILL MOISTEN AND BREAK DOWN DAY 5. WILL HOLD OFF PCPN MENTION FOR NOW. MAX TEMP FORECAST WILL CONTINUE CONSERVATIVE. POTENTIAL FOR NEAR RECORD HIGHS EXISTS BUT WET CONDITIONS WILL MODERATE TEMPS AND WOULD LIKE TO SEE SOME RECORDS FALLING ACROSS THE WRN U.S. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 252 PM CDT FRI JUL 9 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-101100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 252 PM CDT FRI JUL 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS...OVER THE PANHANDLE AND NORTHEAST COLORADO...WILL MOVE INTO WESTERN AND SOUTHWESTERN NEBRASKA LATER THIS EVENING. AS THIS ACTIVITY MOVES EAST INTO DEEPER LOW LEVEL MOISTURE...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS. WITH RELATIVELY WEAK SHEAR IN THE MID LEVELS OF THE ATMOSPHERE...NO TORNADOES ARE EXPECTED...HOWEVER SOME ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE THREAT. THE AREA OF GREATEST CONCERN IS WEST OF A LINE FROM GORDON...TO BIG SPRINGS. EAST OF THIS LINE...THUNDERSTORMS ARE POSSIBLE INTO THE OVERNIGHT HOURS...HOWEVER...AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN HALF OF NEBRASKA SATURDAY. WITH THE SURFACE CONVERGENCE BOUNDARIES CONTINUING OVER NEBRASKA...THUNDERSTORMS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON AND CONTINUE THROUGH THE NIGHT. THE INSTABILITY WILL ALSO BE STRONG ENOUGH FOR ISOLATED SEVERE THUNDERSTORMS TO DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING WEST OF A LINE FROM GORDON TO BIG SPRINGS. SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AND SATURDAY NIGHT. SPRINGER/BUTTLER
The North Platte radar (KLNX), 160 km away, was scanning. The volume nearest the first event began at 00:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411536.